Complutense University Library

Universal knots


Montesinos Amilibia, José María and Hilden, Hugh Michael and Lozano Imízcoz, María Teresa (1983) Universal knots. Bulletin of the American Mathematical Society, 8 (3). pp. 449-450. ISSN 0273-0979

[img] PDF
Restringido a Repository staff only hasta 31 December 2020.


Official URL:


In an unpublished preprint W. Thurston showed the existence of a six component link in the 3-sphere such that every three-manifold can be expressed as a branched cover of the 3-sphere branched over this link. He called links with this property "universal links'' and asked if a universal knot exists. The authors confirm this by showing that any link can be embedded in the branch locus of a 3-sphere branched covering of a 3-sphere branched over a knot

Item Type:Article
Uncontrolled Keywords:3-manifolds as branched covering spaces over 3-sphere; universal knot
Subjects:Sciences > Mathematics > Topology
ID Code:17189

W. Thurston, Universal links (preprint).

Deposited On:23 Nov 2012 11:57
Last Modified:07 Feb 2014 09:43

Repository Staff Only: item control page